Hail, Sioux
- When
- June 16, 3:00 PM CST
- Where
- Sioux County, 8 mi W of Sioux Center
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.083, -96.350
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 16, 2:33 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 333 PM CDT FRI JUN 16 2006 .DISCUSSION... FAIRLY HEALTHY BOW ECHO CURRENTLY WORKING ACROSS FORECAST AREA. EXPECT IT TO HOLD TOGETHER AT LEAST THROUGH EARLY EVENING...AS MOVES EAST INTO BETTER INSTABILITY SOUTH OF A LINE FROM KYKN TO KOTG. SURFACE TROUGH ACROSS WESTERN PORTIONS OF THE CWA WILL BECOME ILL-DEFINED AS IT INCHES EAST. EXPECT BEST POTENTIAL FOR SHOWERS AND THUNDERSTORMS EAST OF OF SURFACE TROUGH OVERNIGHT...AND HAVE CONCENTRATED HIGHEST MAINLY EAST OF JAMES RIVER VALLEY. MODELS ARE SHOWING REMNANTS OF UPPER LOW MOVING ACROSS EASTERN PORTIONS OF FORECAST AREA ON SATURDAY...BUT APPEARS THERE IS LIMITED UPPER LEVEL SUPPORT. AREA IS IN RIGHT REAR QUADRANT OF JET...BUT WITH LIMITED FRONTOGENESIS AND INSTABILITY HAVE ONLY GONE CHANCE POPS. AM THINKING PRECIP WILL BE FOCUSED FURTHER NORTH AND EAST NEAR BETTER INSTABILITY. AS SKIES CLEAR ALONG WESTERN EDGE OF CWA...EXPECT GOOD MIXING CONDITIONS TO USHER STRONGER WINDS FROM ALOFT DOWN TO SURFACE CREATING GUSTY CONDITIONS...ESPECIALLY NORTH AND WEST. NEXT CHANCE OF PRECIP THEN ON TUESDAY MORNING AS SHORT WAVE MOVES ACROSS NORTHERN SOUTH DAKOTA. FRONT LOOKS TO WORK THROUGH THE AREA ON TUESDAY EVENING...BUT IS FAIRLY WARM ALOFT SO CAP MAY BE AN ISSUE. HAVE CONCENTRATED HIGHEST POPS ALONG NORTHERN TIER OF CWA TUESDAY EVENING. LARGE AREA OF HIGH PRESSURE THEN MOVES INTO NORTHERN PLAINS MID WEEK...PROVIDING FAIRLY TRANQUIL CONDITIONS AHEAD OF A SURFACE LOW THAT WILL AFFECT THE REGION NEXT WEEKEND. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE IA...NONE NE...NONE && BT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1101 AM CDT FRI JUN 16 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1101 AM CDT FRI JUN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND NORTHERN NEBRASKA...THEN TRY TO START DEVELOPING EASTWARD ACROSS SOUTHERN SOUTH DAKOTA INTO NORTHWEST IOWA BY THIS EVENING. AN ISOLATED SEVERE STORM WILL BE POSSIBLE...MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING...WHEN DAYTIME HEATING WILL PROVIDE THE GREATEST INSTABILITY. DURING INITIAL STORM DEVELOPMENT...THERE WILL BE A LAYER OF RELATIVELY DRY AIR ALOFT...CREATING THE POSSIBILITY OF SEVERE WIND GUSTS IN EXCESS OF 60 MPH. WITH A DEEP WARM LAYER OF AIR OVER THE AREA...ONLY MARGINALLY SEVERE HAIL IS EXPECTED. FLOODING... LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE FROM THE THUNDERSTORMS OVERNIGHT TONIGHT. THE GREATEST CHANCE OF HEAVY RAIN WILL BE SOUTHEAST OF A TYNDALL TO JACKSON MINNESOTA LINE...WITH THE MAIN AREA OF CONCERN AROUND CHEROKEE COUNTY WHERE LOCALLY HEAVY RAIN FELL EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL LINGER INTO SATURDAY ACROSS PARTS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 3 PM AND 8 PM SOUTHEAST OF A LINE FROM VERMILLION SOUTH DAKOTA TO WINDOM MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
306 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG SPRINGFIELD 42.85N 97.89W
06/16/2006 BON HOMME SD TRAINED SPOTTER
TREES DOWN IN SPRINGFIELD
&&
JLAFLINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
318 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 2 SW TYNDALL 42.97N 97.89W
06/16/2006 E0.75 INCH BON HOMME SD TRAINED SPOTTER
&&
JLAFLINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
323 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 4 W LESTERVILLE 43.04N 97.67W
06/16/2006 E0.88 INCH BON HOMME SD EMERGENCY MNGR
&&
JLAFLINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL LESTERVILLE 43.04N 97.59W
06/16/2006 E1.00 INCH YANKTON SD EMERGENCY MNGR
&&
BRUBYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
400 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 15 WNW VIBORG 43.25N 97.36W
06/16/2006 E75.00 MPH TURNER SD TRAINED SPOTTER
WINDS ESTIMATED AT 70 TO 80 MPH.
&&
BRUBYThe Sioux Falls radar (KFSD), 64 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew the door off a machine shed and broke it into three pieces.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514942, 5514943.